ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Singularity in rotating orthotropic discs and shells

Jain, Rajeev and Ramachandra, K and Simha, KRY (2000) Singularity in rotating orthotropic discs and shells. In: International Journal of Solids and Structures, 37 (14). pp. 2035-2058.

[img] PDF
5555.pdf - Published Version
Restricted to Registered users only

Download (508Kb) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=MImg&_ima...

Abstract

A unified formulation for studying stresses in rotating polarly orthotropic discs, shallow shells and conical shells is presented. The main focus of this paper is on the examination of singularities when tangential modulus of elasticity $(E_{\theta})$ is smaller than the radial modulus $(E_r)$. The order of the singularity is extracted by expressing the solutions in terms of modified bessel function with complex argument. The order of the singularity is shown to be $(\sqrt{E_{\theta}/{E_r-1}})$ in all the three cases studied here. There is no singularity present when $E_{\theta}/E_r \geq 1$. Theoretical results are compared with FEM calculations in all the cases.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier.
Keywords: Singularity;Orthotropy;Rotating;Plates;Shallow shell;Conical shell.
Department/Centre: Division of Mechanical Sciences > Mechanical Engineering
Date Deposited: 23 Oct 2008 07:39
Last Modified: 19 Sep 2010 04:51
URI: http://eprints.iisc.ernet.in/id/eprint/16246

Actions (login required)

View Item View Item